CSN Login
Members Online: 12

Medical Marijuana

pbhames
Posts: 22
Joined: Sep 2012

Is anyone useing it for nausea? I started it about two weeks ago and I find it makes it even worse. I am also not liking the dizziness it creates. It is very expensive and not sure if it is worth it.

joeybirdie
Posts: 6
Joined: Sep 2012

Hi Pbhames! I don't smoke medical marijuana but use the cannabis oil called Rick Simpson Oil to many. RSO isn't the same as smoking but will make you a little dizzy for awhile and sleepy and then I'm fine. I take a bigger dose at night to help me sleep through the night. It's a little annoying but I will take it because it really really helps with the effects of chemotherapy. I just read another post by Ginger Girl and think I will try what she is using. She takes the raw cannabis and that does not make you high. I don't know if it will help as much as the oil or not. I will have to experiment with it. Look down a few posts on this board and find Ginger Girl called "I Quit Chemotherpy" and read what Ginger wrote. It's worth a few minutes and maybe it can help you out. Have a wonderful day!

TraciInLA's picture
TraciInLA
Posts: 1829
Joined: Jul 2009

Forgive me if I missed one of your earlier posts...but have you tried any of the standard anti-nausea meds that your oncologist can prescribe?

I had Zofran to take whenever I needed it throughout chemo, and it worked very well for me -- I never felt like I needed to pursue any other options. I've heard other women here mention they took Emend, and there are many others.

I just want to stress that there are now so many anti-nausea drugs -- if one doesn't work, let your doctor know, and they can try another. There's just no reason anymore to suffer with nausea during chemo.

Traci

pbhames
Posts: 22
Joined: Sep 2012

I did take zofran and it worked for a while. The medical marijuana I am taking is a pill form. I have been off of chemo for 4 weeks as they had to stop my treatments due to weight loss. I am just worried that the chemo may have done stomach damage.

CypressCynthia's picture
CypressCynthia
Posts: 3873
Joined: Oct 2009

I am so sorry that you are going through this :-(.

Medical marijuana just didn't help my nausea and vomiting. It does help some though. If it is not working for you, my advice is to talk with a sympathetic oncology nurse or oncologist. My oncology nurse was the one who advised me on a drug regimen that worked for me--thank goodness!!! If it hadn't been for her, I would have had to quit working.

Also, if your GI problems continue, I would ask for a GI consult as a good gastroenterologist might really be able to help.

Praying for you and sending big hugs! Let us know how you are doing.

SIROD's picture
SIROD
Posts: 2116
Joined: Jun 2010

What did you end up with?

Doris

SIROD's picture
SIROD
Posts: 2116
Joined: Jun 2010

Traci,

It's been a long time since I've did chemotherapy 94-95 and they tried them all on me and then ended up with Marinol (prescription MJ). That might have worked but it knocked me out cold, 15 minutes after taking the pill. I wasn't sick as I was out not conscious. When I woke up sick, there wasn't anything because I had to work and I could not take another pill at 4:45 AM.

In March, I was hospitalized with uncontrolled hypertension and vomiting. Once again, they tried every kind of anti-nausea drug available. Finally,l I said, "no more. Not one drug worked!

In March, I begged to retry Faslodex 500 mg instead of the 250 mg I did in 08/09. For some reason the side effect I had was vomiting. I was nauseated with Faslodex the first time but didn't have the vomiting. I told my oncologist what happened earlier in the month. She wanted me to try BDR gel for nausea. Didn't work, so now after the shot, within the week, I can expect to be sick. Since it is not a long, dragged out thing, I put up with it.

There is some ingredient that they must all have in them that my body rejects. Wish, it weren't so. Good thing I plan on staying on hormonal drugs to the end of time...

Doris

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network